Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 183, NWS Kansas City, MO

June 25, 2008Putnam County, Schuyler County, Sullivan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2008, 11:50 PM CDT for Putnam County, Schuyler County, Sullivan County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2008, 11:50 PM CDT (04:50 UTC)
Expired
Jun 26, 2008, 12:30 AM CDT
In force
40 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260450
SVREAX
MOC171-197-211-260530-
/O.NEW.KEAX.SV.W.0183.080626T0450Z-080626T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
  SCHUYLER COUNTY IN NORTHEAST MISSOURI
  NORTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1230 AM CDT

* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF LANCASTER TO
  11 MILES NORTHEAST OF MERCER...AND MOVING SOUTH AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  UNIONVILLE BY 1210 AM CDT.
  LANCASTER BY 1220 AM CDT.
  QUEEN CITY BY 1230 AM CDT.

THE TOWNS OF LUCERNE...NEWTOWN...LEMONS...LIVONIA...GLENWOOD...
HARRIS...POLLOCK AND WORTHINGTON ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4041 9236 4034 9269 4034 9285 4030 9286
      4020 9335 4037 9337 4057 9338 4059 9336
      4060 9319 4061 9237
TIME...MOT...LOC 0450Z 348DEG 26KT 4074 9263 4054 9334

$$

MJ
2 follow-up statements
000 
WWUS53 KEAX 260513
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT THU JUN 26 2008

MOC171-197-211-260530-
/O.CON.KEAX.SV.W.0183.000000T0000Z-080626T0530Z/
SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
1213 AM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCHUYLER...
PUTNAM AND NORTHERN SULLIVAN COUNTIES UNTIL 1230 AM CDT...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
LANCASTER TO 12 MILES WEST OF LANCASTER TO 5 MILES WEST OF UNIONVILLE
TO 8 MILES EAST OF MERCER...MOVING SOUTH SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LANCASTER BY 1220 AM CDT.
  QUEEN CITY AND DOWNING BY 1230 AM CDT.

THE TOWNS OF LIVONIA...LEMONS...GLENWOOD...NEWTOWN...WORTHINGTON AND
POLLOCK ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4041 9236 4034 9269 4034 9285 4030 9286
      4020 9335 4037 9337 4057 9338 4059 9336
      4060 9319 4061 9237
TIME...MOT...LOC 0513Z 329DEG 25KT 4062 9244 4051 9274
          4045 9308 4049 9336

$$

MJ
000 
WWUS53 KEAX 260529
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 AM CDT THU JUN 26 2008

MOC171-197-211-260539-
/O.EXP.KEAX.SV.W.0183.000000T0000Z-080626T0530Z/
SULLIVAN MO-PUTNAM MO-SCHUYLER MO-
1229 AM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER...PUTNAM AND NORTHERN
SULLIVAN COUNTIES WILL EXPIRE AT 1230 AM CDT...

AT 1224 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4041 9236 4034 9269 4034 9285 4030 9286
      4020 9335 4037 9337 4057 9338 4059 9336
      4060 9319 4061 9237
TIME...MOT...LOC 0529Z 329DEG 25KT 4052 9237 4041 9267
          4035 9300 4040 9328

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:56 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 25, 6:56 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT WED JUN 25 2008

...UPDATED AVIATION...

.DISCUSSION...
/ISSUED 412 PM CDT WED JUN 25 2008/

AFTERNOON CONVECTION HAS BEEN SUPPRESSED IN THE WAKE OF MCV THAT
PRODUCED EXCESSIVE RAINFALL ACROSS NORTHEAST PARTS OF THE CWA
DURING THE OVERNIGHT HOURS.  LATE AFTERNOON READINGS NEAR CONVECTIVE
TEMPERATURES...BUT VISIBLE SATELLITE SHOWS LITTLE IN THE WAY
CUMULUS.  WARM TEMPERATURES AND DEWPOINTS ENHANCED BY
EVAPORTRANSPIRATION...COMBINING TO PRODUCE HEALTHY SB AND MUCAPES...
BUT SO FAR ENERGY REMAINS UNTAPPED. LITTLE IN THE WAY OF DYNAMIC
FORCING EVIDENT IN EITHER SHORT TERM MODELS...THOUGH BOTH NAM
AND GFS DEVELOP MESOSCALE INDUCED WAVES WITH CONVECTION THAT IS
SUPPOSED TO ONGOING ACROSS NEBRASKA AND DAKOTAS CURRENTLY. HESITANT
TO FOLLOW EITHER SOLUTION GIVEN LACK OF CURRENT DEVELOPMENT.
DIURNALLY DRIVEN ISOLATED STORMS NOT OUT OF THE QUESTION LATE THIS
AFTERNOON INTO EARLY EVENING...AND MAY STILL SEE DEVELOPMENT OVER
THE NORTHERN PLAINS TONIGHT. EVEN AS CONVECTION ROLLS OUT OF
NORTHERN PLAINS...VEERING H8 FLOW WILL LIMIT PROPAGATION INTO
CWA...THUS WILL KEEP CHANCE POPS MAINLY ACROSS NORTHERN PART OF CWA.

H7 AND H5 HEIGHTS BUILD OVER THE AREA ON THURSDAY...SO EXPECT
TEMPERATURES TO BE A BIT WARMER. FAIR AMOUNT OF INSTABILITY
AGAIN...BUT NOTHING TO TRIGGER CONVECTION ASIDE FROM DIURNAL
HEATING...THUS KEPT POPS ON THE LOW SIDE.

A MORE POTENT SYSTEM EXPECTED TO IMPACT CWA FRIDAY INTO SATURDAY.
DYNAMIC FORCING WILL BE STRONGER TO THE NORTH...HOWEVER WITH NOTHING
TO DISPLACE HOT AND HUMID AIRMASS THAT IS IN PLACE ACROSS THE AREA
CURRENTLY...EXPECT THUNDERSTORMS TO DEVELOP ALONG SURFACE FRONTAL
SYSTEM THAT WILL STRETCH ACROSS NORTHWEST PART OF CWA BY LATE
AFTERNOON. FRONT WILL BECOME NEARLY PARALLEL WITH UPPER LEVEL FLOW
AS IT PUSHES INTO EASTERN AND SOUTHERN SECTIONS OF CWA...AND WITH
DECENT INFLUX OF MOISTURE...STAGE IS SET FOR HEAVY RAIN-BEARING
STORMS.

SF

MEDIUM RANGE (SAT-WED)

MAIN CONCERNS HEADING THROUGH THE WEEKEND AND INTO NEXT WEEK WILL BE
TEMPERATURES AS UPR-LVL PATTERN CONTINUES TO RAPIDLY EVOLVE.  FOR
THE WEEKEND...STRONG MID-LVL TROUGH WILL CONTINUE TO DEVELOP OVER
THE GREAT LAKES REGION.  LATEST GUIDANCE CONTINUES A STRONGER TREND
WITH THIS SYSTEM...AS ATLANTIC BLOCKING RIDGE HOLDS TROUGH IN PLACE
SLIGHTLY LONGER THAN EXPECTED.  THIS BEING SAID...RATHER SHARP NW
FLOW PATTERN SHOULD PERSIST THROUGH MONDAY WITH HIGH COOLER AND DRIER
HIGH PRESSURE BEING USHERED SOUTHWARD FROM CANADA.  CAA WILL KEEP
TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL ESPECIALLY ACROSS THE
NORTHEASTERN THIRD OF THE CWA...WHERE WE MAY BE DEALING WITH A DAILY
DOSE OF STRATO-CU. IN ADDITION...EVAPORATION FROM RECENT HEAVY RAINS
WILL LIKELY ALSO HAVE AND AFFECT ON BOTH DEWPOINTS AND TEMPERATURES.
THIS BEING SAID...HAVE GENERALLY LOWERED TEMPERATURES THROUGH THE
PERIOD...WITH MODEST MIXING ALLOWING READINGS TO RANGE IN THE LOW TO
MIDDLE 80S.

A HIGHLY UNCERTAIN FORECAST PERSISTS FROM TUESDAY ONWARD...AS
EVOLUTION OF UPR-RIDGE REMAINS IN DOUBT.  IT APPEARS AS THOUGH RIDGE
WILL SLIDE FAR ENOUGH EAST TO INDUCE WAA BY TUESDAY...BRINGING
TEMPERATURES BACK ABOVE NORMAL ATTM.  IN ADDITION...MOISTURE WILL
ALSO INCREASE BRINGING THE NEXT CHANCE FOR APPRECIABLE PRECIP BY
WEDNESDAY.

DUX

&&

.AVIATION...

CURRENTLY KEEPING AN EYE ON CU FIELD ACROSS EASTERN NEBRASKA FOR ANY
CONVECTIVE DEVELOPMENT. A FEW STORMS DEVELOPING ACROSS CENTRAL
IOWA...HOWEVER THIS ACTIVITY WILL CONTINUE EASTWARD AWAY FROM THE
TERMINALS. PESSIMISTIC ABOUT PRECIP CHANCES FOR THE TERMINALS TONIGHT
WITH LACK OF ANY CONVECTION TO THE WEST. NEVERTHELESS...CANNOT RULE
OUT STORMS DEVELOPING IN THE NEXT COUPLE OF HOURS AS EMBEDDED IMPULSE
EVIDENT VIA WATER VAPOR CHANNEL HEADS THIS DIRECTION. KEPT THINGS DRY
FOR THE TIME BEING AND WILL CONTINUE TO MONITOR CONVECTIVE TRENDS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 25, 1:03 PM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT WED JUN 25 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HOT AND HUMID AIRMASS WILL EXIST ACROSS THE OUTLOOK AREA THIS
AFTERNOON. LINGERING BOUNDARIES REMAINING FROM THUNDERSTORM ACTIVITY
THAT OCCURRED EARLIER MAY SERVE AS THE FOCUS FOR ISOLATED THUNDERSTORM
DEVELOPMENT MID- TO LATE AFTERNOON. LOCALLY STRONG WIND GUSTS IN
ADDITION TO HEAVY RAINFALL ARE THE MAIN THREAT FROM THESE STORMS...HOWEVER
ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS WITH A LESSER CHANCE OF THUNDERSTORMS THROUGH THURSDAY NIGHT...
MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM
CHANCES WILL BE GREATEST TOWARD THE IOWA BORDER...WITH HEAVY RAINFALL
THE PRIMARY CONCERN.

A GREATER THREAT FOR MORE ORGANIZED THUNDERSTORMS...INCLUDING THE
POSSIBILITY OF SEVERE WEATHER...WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON
AND NIGHT. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND FLASH
FLOODING WILL BE THE MAIN THREATS FROM THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER
ANY REPORTS OF OBSERVED FLOODING IS APPRECIATED.

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:38 AM CDTAreal Flood AdvisoryEAXMercer, Putnam, Schuyler4 hr
Jun 26, 3:30 AM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Sullivan45 min
Jun 26, 4:17 AM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Sullivan24 min
Jun 26, 4:19 AM CDTFlash Flood WarningEAXPutnam, Sullivan7 hr
Jun 26, 4:57 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Saline4 hr
Jun 26, 5:34 AM CDTAreal Flood AdvisoryEAXPutnam6 hr
Jun 26, 6:23 AM CDTRiver Flood WarningEAXHoward15 hr
Jun 26, 9:00 AM CDTAreal Flood WarningEAXCooper, Howard, Saline6 hr
Jun 26, 9:24 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler43 hr
Jun 26, 11:17 AM CDTAreal Flood WarningEAXPutnam, Sullivan4 hr
Jun 26, 1:21 PM CDTRiver Flood WarningEAXCooper24 hr
Jun 26, 2:50 PM CDTAreal Flood WarningEAXGrundy, Harrison, Mercer, Putnam, Sullivan48 hr
Jun 26, 2:58 PM CDTAreal Flood WarningEAXAdair, Carroll, Chariton, Linn, Livingston, Macon and 1 more48 hr
Jun 26, 3:09 PM CDTAreal Flood WarningEAXCooper, Howard, Saline21 hr
Jun 26, 3:23 PM CDTAreal Flood AdvisoryEAXClinton48 min
Jun 26, 6:51 PM CDTRiver Flood WarningEAXAtchison, Holt48 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.